MAUDE Adverse Event Report: ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE

ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE
Model Number 1020013
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Device Difficult to Setup or Prepare (1487); Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during preparation and before use in the patient, when the doctor was trying to shape the tip of hi-torque turntrac guide wire, it was difficult to shape the tip and the outer layer was detached from the inner layer during the shaping process.The device was not used and there was no patient involvement.Another guide wire was used to complete the procedure with no clinically significant delay and no adverse patient effects.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was received: after a failed attempt to cross the mid left anterior descending coronary artery that was heavily tortuous and moderately calcified, the device was removed for reshaping.During the reshaping process, the guidewire remained in one piece, but the core detached.The device was not used again.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, dimensional and functional inspection was performed on the returned guide wire.The reported break was unable to be confirmed as the device was stretched, without a core break.The reported difficulty to set up/shape the tip and failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported core break, difficulty to set up and failure to advance appear to be related to operational circumstances of the procedure.Based on the reported information, after a failed attempt to cross the heavily tortuous and moderately calcified anatomy, it is likely that during retraction the coils became stretched and wavy causing the appearance of a break and the difficulty to reshape the tip.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.H6: patient code 2645-removed h6: device code 1454-removed.

Brand Name
HT TURNTRAC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9462749
Report Number2024168-2019-14489
Device Sequence Number3066832
Product Code DQX
UDI-Device Identifier08717648222702
UDI-Public08717648222702
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number1020013
Device Catalogue Number1020013
Device Lot Number9022761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2019
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR